MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 25MECJ-502
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Vomiting (2144); Heart Failure/Congestive Heart Failure (4446)
Date of Event 12/17/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2022, a 25mm sjm masters series valve expanded cuff was successfully implanted.Prior to the implant procedure, it was reported that the patient was in mild-moderate heart failure condition according to the new york heart association (nyha) functional classification.On (b)(6) 2022, the patient was admitted to the hospital with symptoms of sudden onset breathlessness, which was progressive in nature, vomiting, hypotension, multiple organ dysfunction syndrome (mods), and cardiac arrest.It was determined that the masters valve was stuck in the open position due to a significant increase in the transvalvular gradients across the prosthetic mitral valve.The patient was placed on high inotropic supports and mechanical ventilatory support.While thrombotic treatment was being attempted by administration of streptokinase, the patient expired.The patient's cause of death was multiple organ dysfunction syndrome.No additional information was provided.
 
Additional Manufacturer Narrative
An event of sudden onset breathlessness, vomiting, hypotension, multiple organ dysfunction syndrome (mods), cardiac arrest and patient death was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16130825
Report Number2135147-2023-00136
Device Sequence Number12643358
Product Code LWQ
UDI-Device Identifier05414734006347
UDI-Public05414734006347
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25MECJ-502
Device Catalogue Number25MECJ-502
Device Lot NumberC00002035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2022
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient SexUnknown